MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD¿ INSULIN SYRINGE; HYPODERMIC NEEDLE

BD MEDICAL - DIABETES CARE BD¿ INSULIN SYRINGE; HYPODERMIC NEEDLE
Catalog Number 928855
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: n/a.A sample is not available for evaluation.However, a no sample investigation and device history record review will be completed.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that a bd¿ insulin syringe was cracked on one side and leaked when drawing up insulin.There was no report of injury or medical interventions.
 
Additional Manufacturer Narrative
Customer returned one 3/10cc, 8mm, 30g walgreens syringe in an open poly bag with part of the shelf carton from lot # 6347590.Customer states that the syringe was cracked on one side and insulin leaked out when drawing up.The returned syringe was examined and exhibited a piece of the barrel broken off ranging from the 0-11 unit markings.This condition could cause leakage when drawing.As per manufacturing, a review of the device history record was completed for batch # 6347590 all inspections were performed per the applicable operations qc specifications.There was one notification noted that did not pertain to the complaint.Investigation conclusion: based on the samples / photo(s) received the investigation concluded: confirmed: bd was able to duplicate or confirm the customer¿s indicated failure (broken barrel and leakage).Probable root cause was noted to be the barrel likely being broken in the prep dial prior to assembly, which accounts for the lack of damage to the needle assembly.

Brand Name
BD¿ INSULIN SYRINGE
Common Device Name
HYPODERMIC NEEDLE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key7334935
Report Number1920898-2018-00119
Device Sequence Number10798084
Product Code FMI
UDI-Device Identifier00311917025278
UDI-Public00311917025278
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K955235
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 04/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number928855
Device Lot Number6347590
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/20/2018
Supplement Date Received by Manufacturer02/20/2018
Initial Report FDA Received Date03/13/2018
Supplement Report FDA Received Date04/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;